Alert archive / Oklahoma / River Flood Warnings in 2020

River Flood Warning 77, NWS Tulsa, OK

September 10, 2020LeFlore County, Oklahoma

NWS Tulsa, OK issued this river flood warning at Sep 10, 2020, 1:54 PM CDT for LeFlore County, Oklahoma. It took effect at Sep 10, 2020, 10:11 PM CDT. It was in force for 36 hr.

The area

The outline as issued.

The facts

Issued
Sep 10, 2020, 1:54 PM CDT (18:54 UTC)
In effect from
Sep 10, 2020, 10:11 PM CDT
Expired
Sep 12, 2020, 9:48 AM CDT
In force
36 hr
Issued by
NWS Tulsa, OK
Area
Storm-based polygon
Flood severity
Minor

County LeFlore County, OK

The radar

The Western Arkansas radar (KSRX), 14 km from the middle of the area, began a volume at 18:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Poteau River near Panama (PANO2). The gauge peaked at 31.37 ft at Sep 11, 2020, 4:00 PM CDT.

actionminormoderate253009/1009/1109/1209/13
Action stage
29 ft
Minor stage
29 ft
Moderate stage
33 ft
Major stage
41 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 07249413, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

612 
WGUS44 KTSA 101854
FLWTSA

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Tulsa OK
154 PM CDT Thu Sep 10 2020

...The National Weather Service in Tulsa OK has issued a Flood 
Warning for the following rivers in Oklahoma...

  Poteau River near Panama affecting Le Flore County.


OKC079-110700-
/O.NEW.KTSA.FL.W.0077.200912T0000Z-200912T1200Z/
/PANO2.1.ER.200912T0000Z.200912T0000Z.200912T0000Z.NO/
154 PM CDT Thu Sep 10 2020

The National Weather Service in Tulsa has issued a

* Flood Warning for
  the Poteau River near Panama.
* From Friday evening to Saturday morning.
* At 1:30 PM CDT Thursday the stage was 25.6 feet.
* Flood stage is 29.0 feet.
* Minor flooding is forecast.
* Forecast...The river is expected to rise to a crest of 29.0 feet 
  tomorrow evening and fall back below flood stage tomorrow night.
* Impact...At 29.0 feet, minor agricultural flooding occurs.


&&

LAT...LON 3540 9449 3540 9439 3523 9442 3504 9462
      3521 9470

$$

MAB
8 follow-up statements
055 
WGUS84 KTSA 110108
FLSTSA

Flood Statement
National Weather Service Tulsa OK
808 PM CDT Thu Sep 10 2020

...The Flood Warning is extended for the following rivers in 
Oklahoma...

  Poteau River near Panama affecting Le Flore County.


OKC079-111315-
/O.EXT.KTSA.FL.W.0077.200911T0311Z-200913T0515Z/
/PANO2.1.ER.200911T0311Z.200912T0000Z.200912T2315Z.NO/
808 PM CDT Thu Sep 10 2020

...The Flood Warning is now in effect until early Sunday morning...

The Flood Warning continues for
  the Poteau River near Panama.
* Until late Saturday night.
* At 7:30 PM CDT Thursday the stage was 28.1 feet.
* Flood stage is 29.0 feet.
* Minor flooding is forecast.
* Forecast...The river is expected to rise above flood stage late 
  this evening to a crest of 31.7 feet Friday evening. It will then 
  fall below flood stage Saturday evening.
* Impact...At 31.0 feet, minor agricultural flooding occurs. 
  Williams Road east of Panama is flooded.


&&

LAT...LON 3540 9449 3540 9439 3523 9442 3504 9462
      3521 9470

$$

RBD
871 
WGUS84 KTSA 110638
FLSTSA

Flood Statement
National Weather Service Tulsa OK
138 AM CDT Fri Sep 11 2020

...The Flood Warning continues for the following rivers in 
Oklahoma...

  Poteau River near Panama affecting Le Flore County.


OKC079-111845-
/O.CON.KTSA.FL.W.0077.000000T0000Z-200913T0515Z/
/PANO2.1.ER.200911T0319Z.200912T0000Z.200912T2315Z.NO/
138 AM CDT Fri Sep 11 2020

...The Flood Warning remains in effect...

The Flood Warning continues for
  the Poteau River near Panama.
* Until late Saturday night.
* At 1:30 AM CDT Friday the stage was 29.7 feet.
* Flood stage is 29.0 feet.
* Minor flooding is occurring and minor flooding is forecast.
* Forecast...The river is expected to rise to a crest of 31.7 feet 
  this evening. It will then fall below flood stage Saturday evening.
* Impact...At 31.0 feet, minor agricultural flooding occurs. 
  Williams Road east of Panama is flooded.


&&

LAT...LON 3540 9449 3540 9439 3523 9442 3504 9462
      3521 9470

$$
442 
WGUS84 KTSA 111316
FLSTSA

Flood Statement
National Weather Service Tulsa OK
816 AM CDT Fri Sep 11 2020

...The Flood Warning continues for the following rivers in 
Oklahoma...

  Poteau River near Panama affecting Le Flore County.


OKC079-120130-
/O.CON.KTSA.FL.W.0077.000000T0000Z-200913T0515Z/
/PANO2.1.ER.200911T0319Z.200912T0000Z.200912T2315Z.NO/
816 AM CDT Fri Sep 11 2020

...The Flood Warning remains in effect...

The Flood Warning continues for
  the Poteau River near Panama.
* Until late Saturday night.
* At 7:30 AM CDT Friday the stage was 30.8 feet.
* Flood stage is 29.0 feet.
* Minor flooding is occurring and minor flooding is forecast.
* Forecast...The river is expected to rise to a crest of 31.7 feet 
  this evening. It will then fall below flood stage tomorrow evening.
* Impact...At 31.0 feet, minor agricultural flooding occurs. 
  Williams Road east of Panama is flooded.


&&

LAT...LON 3540 9449 3540 9439 3523 9442 3504 9462
      3521 9470

$$

MAB
682 
WGUS84 KTSA 111858
FLSTSA

Flood Statement
National Weather Service Tulsa OK
158 PM CDT Fri Sep 11 2020

...The Flood Warning continues for the following rivers in 
Oklahoma...

  Poteau River near Panama affecting Le Flore County.


OKC079-120700-
/O.EXT.KTSA.FL.W.0077.000000T0000Z-200913T0200Z/
/PANO2.1.ER.200911T0319Z.200912T0000Z.200912T2000Z.NO/
158 PM CDT Fri Sep 11 2020

...The Flood Warning is now in effect until late tomorrow evening...

The Flood Warning continues for
  the Poteau River near Panama.
* Until Saturday evening.
* At 1:30 PM CDT Friday the stage was 31.3 feet.
* Flood stage is 29.0 feet.
* Minor flooding is occurring and minor flooding is forecast.
* Forecast...The river is expected to rise to a crest of 31.5 feet 
  this evening. It will then fall below flood stage tomorrow 
  afternoon.
* Impact...At 31.0 feet, minor agricultural flooding occurs. 
  Williams Road east of Panama is flooded.


&&

LAT...LON 3540 9449 3540 9439 3523 9442 3504 9462
      3521 9470

$$

MAB
844 
WGUS84 KTSA 120047
FLSTSA

Flood Statement
National Weather Service Tulsa OK
747 PM CDT Fri Sep 11 2020

...The Flood Warning is extended for the following rivers in 
Oklahoma...

  Poteau River near Panama affecting Le Flore County.


OKC079-121300-
/O.EXT.KTSA.FL.W.0077.000000T0000Z-200913T0300Z/
/PANO2.1.ER.200911T0319Z.200911T2200Z.200912T2100Z.NO/
747 PM CDT Fri Sep 11 2020

...The Flood Warning is now in effect until late tomorrow evening...

The Flood Warning continues for
  the Poteau River near Panama.
* Until Saturday evening.
* At 7:30 PM CDT Friday the stage was 31.3 feet.
* Flood stage is 29.0 feet.
* Minor flooding is occurring and minor flooding is forecast.
* Forecast...The river has crested and will fall below flood stage 
  Saturday afternoon.

* Impact...At 31.0 feet, minor agricultural flooding occurs. 
  Williams Road east of Panama is flooded.


&&

LAT...LON 3540 9449 3540 9439 3523 9442 3504 9462
      3521 9470

$$

RBD
043 
WGUS84 KTSA 120710
FLSTSA

Flood Statement
National Weather Service Tulsa OK
210 AM CDT Sat Sep 12 2020

...The Flood Warning continues for the following rivers in 
Oklahoma...

  Poteau River near Panama affecting Le Flore County.


OKC079-121915-
/O.CON.KTSA.FL.W.0077.000000T0000Z-200913T0300Z/
/PANO2.1.ER.200911T0319Z.200911T2200Z.200912T2100Z.NO/
210 AM CDT Sat Sep 12 2020

...The Flood Warning remains in effect...

The Flood Warning continues for
  the Poteau River near Panama.
* Until this evening.
* At 1:30 AM CDT Saturday the stage was 30.5 feet.
* Flood stage is 29.0 feet.
* Minor flooding is occurring and minor flooding is forecast.
* Forecast...The river is falling and will be below flood stage by 
  late this afternoon.
* Impact...At 31.0 feet, minor agricultural flooding occurs. 
  Williams Road east of Panama is flooded.


&&

LAT...LON 3540 9449 3540 9439 3523 9442 3504 9462
      3521 9470

$$
418 
WGUS84 KTSA 121323
FLSTSA

Flood Statement
National Weather Service Tulsa OK
823 AM CDT Sat Sep 12 2020

...The Flood Warning continues for the following rivers in 
Oklahoma...

  Poteau River near Panama affecting Le Flore County.


OKC079-121915-
/O.EXT.KTSA.FL.W.0077.000000T0000Z-200912T1914Z/
/PANO2.1.ER.200911T0319Z.200911T2200Z.200912T1314Z.NO/
823 AM CDT Sat Sep 12 2020

...The Flood Warning is now in effect until this afternoon...

The Flood Warning continues for
  the Poteau River near Panama.
* Until this afternoon.
* At 7:30 AM CDT Saturday the stage was 29.2 feet.
* Flood stage is 29.0 feet.
* Minor flooding is occurring.
* Forecast...The river is falling and will fall below flood stage by 
  early this afternoon.
* Impact...At 29.0 feet, minor agricultural flooding occurs.


&&

LAT...LON 3540 9449 3540 9439 3523 9442 3504 9462
      3521 9470

$$

05
727 
WGUS84 KTSA 121448
FLSTSA

Flood Statement
National Weather Service Tulsa OK
948 AM CDT Sat Sep 12 2020

...The Flood Warning is cancelled for the following rivers in 
Oklahoma...

  Poteau River near Panama affecting Le Flore County.

OKC079-121600-
/O.CAN.KTSA.FL.W.0077.000000T0000Z-200912T1448Z/
/PANO2.1.ER.700119T1223Z.700119T1224Z.700119T1225Z.NO/
948 AM CDT Sat Sep 12 2020

...The Flood Warning for the Poteau River near Panama has been 
cancelled...

The Flood Warning is cancelled for
  the Poteau River near Panama.
* At 9:30 AM CDT Saturday the stage was 28.8 feet.
* Flood stage is 29.0 feet.
* Forecast...The river has fallen below flood stage and is expected 
  to continue to fall to 17.6 feet by Thursday morning.


&&

LAT...LON 3540 9449 3540 9439 3523 9442 3504 9462
      3521 9470

$$

05

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this river flood warning went out at Sep 10, 12:33 PM CDT, 1 hour 21 minutes earlier.

Area forecast discussion, Sep 10, 12:33 PM CDT, 1 hour 21 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
1233 PM CDT Thu Sep 10 2020

.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG.
The cold front that has been affecting the area the last couple
of days has moved a little further east today and is stalled along
the OK/AR border. An embedded shortwave that has provided showers
and low ceilings/visibilities over eastern OK and western AR this
morning continues to lift to the north exiting the area early
this afternoon. Behind that, mostly cloudy skies will stay put
across the area into tomorrow. Ceilings should lift some this
afternoon to at least MVFR conditions across most sites as the
opportunity for more showers is low for this afternoon and
evening although a shower two can't be ruled out. Another
shortwave is forecast to track across central Oklahoma tonight and
more showers are possible late tonight/early tomorrow morning
across northeast OK sites. Otherwise, due to recent rains, cooler
temperatures, and deep moisture... fog will be possible across all
sites tonight and tomorrow morning with possible IFR to brief
LIFR conditions, especially across western Arkansas sites. The
upper low should begin to move out of the area tomorrow which will
provide improvement to flying conditions for the region.

&&

.PREV DISCUSSION... /Issued 1048 AM CDT Thu Sep 10 2020/

..UPDATE...

DISCUSSION...
The cold front has progressed slowly to the east this morning and
has stalled out near the OK/AR border. Light to moderate rain
showers continue across northeastern and far eastern Oklahoma into
western Arkansas this morning and will continue to push to the
northeast throughout the rest of the morning. Showers should clear
the area by early afternoon and leave mostly cloudy skies and cool
temperatures typical of mid to late fall for much of the area
behind the front in eastern Oklahoma. Highs will only be in the
upper 50s to mid 60s across much of eastern Oklahoma breaking the
record low max temperature for Tulsa of 72. However, ahead of the
front in western Arkansas and far eastern Oklahoma, temperatures
will remain in the 70s and 80s as the cold front will not make it
that far east today.

A cut off low near the Four Corners will maintain a continuous
feed of deep moisture across the area today which will leave the
possibility of scattered showers across the area throughout the
afternoon. Another embedded shortwave is forecast to move north
across the region this evening into tonight with another round of
showers and isolated thunderstorms possible. For the morning
update... Have adjusted high temperatures down a few degrees
across much of the area due to thick low level cloud cover and
ongoing rain showers persisting across the region. Have also
adjusted POPs slightly lowering chances some for the afternoon
across eastern Oklahoma and parts of western Arkansas.

Bowlan

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   58  65  61  84 /  40  30  10  10
FSM   65  79  66  85 /  20  20  10  20
MLC   60  72  62  83 /  30  20  10  20
BVO   56  64  57  82 /  40  50  20  10
FYV   64  75  63  83 /  20  30  10  20
BYV   67  78  65  85 /  30  30  10  30
MKO   59  69  61  82 /  30  30  10  20
MIO   58  67  61  82 /  40  50  20  20
F10   59  68  60  82 /  40  20  10  20
HHW   64  80  66  85 /  10  10   0  10

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...None.
AR...None.
&&

AVIATION.....04
Hazardous weather outlook, Sep 10, 12:56 PM CDT, 58 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
1256 PM CDT Thu Sep 10 2020

ARZ001-002-010-011-019-020-029-OKZ049-053>076-111015-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
1256 PM CDT Thu Sep 10 2020

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...This Afternoon and Tonight.

THUNDERSTORMS WITH DANGEROUS LIGHTNING.
	RISK...Limited.
	AREA...Northwest Arkansas.
	ONSET...Ongoing into Late Tonight.

DISCUSSION...
Most of the showers and thunderstorms have moved out of the area
this afternoon, but a slight chance of an isolated thunderstorm
cannot be ruled out across northwest Arkansas as a shortwave lifts
to the northeast across the region. Otherwise mostly cloudy skies
will persist across the forecast area with another chance at
isolated thunderstorms late tonight across eastern Oklahoma.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Spotter Activation Not Expected.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.
FRIDAY AND SATURDAY...Thunderstorm Potential.
SUNDAY THROUGH WEDNESDAY...No Hazards.

EXTENDED DISCUSSION...
Shower and Thunderstorm chances will continue through late Friday
night across the area as a slow moving cold front and upper low
slowly progress to the east. After Saturday, a drier air mass will
move into the area which should lead to quiet weather for the
rest of the period.

weather.gov/tulsa contains additional information.

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 9, 9:20 PM CDTSpecial Weather StatementTSAChoctaw55 min
Sep 9, 11:33 PM CDTAreal Flood AdvisoryTSAAdair, Cherokee3 hr
Sep 10, 12:43 AM CDTAreal Flood AdvisoryTSALatimer, LeFlore, Pushmataha3 hr
Sep 10, 2:57 AM CDTAreal Flood AdvisoryTSAHaskell, Latimer, LeFlore, Pushmataha3 hr
Sep 10, 3:51 AM CDTFlash Flood WarningTSALatimer, LeFlore, Pushmataha5 hr

Nearby

River Flood Warnings in Oklahoma, 2020Every river flood warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.